Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 275, NWS Atlanta, GA

July 16, 2012Baldwin County, Jones County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 16, 2012, 4:57 PM EDT for Baldwin County, Jones County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2012, 4:57 PM EDT (20:57 UTC)
Expired
Jul 16, 2012, 5:30 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Baldwin County, GA, Jones County, GA

The radar

The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WUUS52 KFFC 162057
SVRFFC
GAC009-169-162130-
/O.NEW.KFFC.SV.W.0275.120716T2057Z-120716T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT MON JUL 16 2012

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BALDWIN COUNTY IN CENTRAL GEORGIA
  NORTHERN JONES COUNTY IN CENTRAL GEORGIA

* UNTIL 530 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH
  OF GRAY...MOVING WEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLINTON...BRADLEY...WAYSIDE AND ROUND OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3296 8365 3315 8369 3318 8348 3318 8339
      3317 8337 3318 8331 3300 8325
TIME...MOT...LOC 2057Z 080DEG 4KT 3309 8350

$$
2 follow-up statements
125 
WWUS52 KFFC 162107
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT MON JUL 16 2012

GAC009-169-162130-
/O.CON.KFFC.SV.W.0275.000000T0000Z-120716T2130Z/
JONES GA-BALDWIN GA-
507 PM EDT MON JUL 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN BALDWIN AND NORTHERN JONES COUNTIES...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BROWNS CROSSING TO
BLOUNTSVILLE...MOVING WEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLINTON...BRADLEY...WAYSIDE...ROUND OAK...HADDOCK AND GRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3296 8365 3315 8369 3318 8348 3318 8339
      3317 8337 3318 8331 3300 8325
TIME...MOT...LOC 2107Z 080DEG 4KT 3309 8334 3310 8351

$$
738 
WWUS52 KFFC 162122
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT MON JUL 16 2012

GAC009-169-162131-
/O.EXP.KFFC.SV.W.0275.000000T0000Z-120716T2130Z/
JONES GA-BALDWIN GA-
522 PM EDT MON JUL 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BALDWIN AND NORTHERN
JONES COUNTIES EXPIRES AT 530 PM EDT...

AT 517 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 50 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROWNS CROSSING
TO BLOUNTSVILLE...MOVING WEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLINTON...BRADLEY...WAYSIDE...ROUND OAK...HADDOCK AND GRAY.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3296 8365 3315 8369 3318 8348 3318 8339
      3317 8337 3318 8331 3300 8325
TIME...MOT...LOC 2121Z 080DEG 4KT 3309 8336 3310 8353

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:40 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 16, 2:40 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT MON JUL 16 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS AFTERNOON CONVECTION POPPING UP ACROSS THE
AREA AGAIN THIS AFTERNOON. A WEAK BOUNDARY MOVING SLOWLY SOUTH
THROUGH OUR FORECAST AREA IS ACTING AS A FOCUSING MECHANISM FOR
SHOWERS AND THUNDERSTORMS TO FORM ALONG. THIS BOUNDARY IS
CURRENTLY SOMEWHERE BETWEEN ATL AND MCN...AND SHOULD STALL JUST
SOUTH OF MCN TONIGHT. THE BOUNDARY MAY PROVIDE JUST ENOUGH LIFT
AND INSTABILITY TO KEEP CONVECTION GOING PAST MIDNIGHT TONIGHT SO
WILL KEEP POPS IN THROUGH 06Z. THE LOCAL WRF MODEL ALSO SHOWS
CONVECTION CALMING DOWN CONSIDERABLY BETWEEN 04-06Z. THE BOUNDARY
SHOULD CONTINUE TO BE A FOCUS FOR MORE CONVECTION ON TUESDAY... BUT
THE CONVECTION MAY INITIALLY BE A BIT FURTHER SOUTH... MORE ALONG
A CSG-MCN LINE. TEMPS WILL CONTINUE NEAR OR SLIGHTLY ABOVE SEASONAL
NORMS.

01

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES TO THE EXTENDED ARE NECESSARY AS GFS AND ECMWF
REMAIN IN FAIRLY GOOD AGREEMENT. BOTH MODELS SHOW A WEAK UPPER
LOW/TROUGH SETTLING OVER THE STATE ON WEDNESDAY AND PERSISTING
THROUGH AT LEAST SATURDAY. A WEAK FRONTAL BOUNDARY IS ALSO NOTED
SAGGING INTO NORTH GA ON SATURDAY...AND LIKELY PROVIDING A FOCUS
FOR CONVECTION ON SUNDAY AND MONDAY. THE OVERALL PATTERN CONTINUES
TO SUPPORT AT LEAST A 30-40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THE EXTENDED.

39

PREVIOUS LONG TERM DISCUSSION /WEDNESDAY THROUGH SUNDAY/...
/ISSUED AT 312 AM EDT MON JUL 16 2012/
MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM WITH THE
ATLANTIC RIDGE BACKING OFF SLIGHTLY...NOSING JUST INTO THE SOUTH
ATLANTIC BIGHT...AND ALLOWING UPPER LEVEL DISTURBANCES TO MOVE INTO
THE NORTHERN GULF OF MEXICO AND NORTHERN FLORIDA BY WEDNESDAY.
THIS UPPER LEVEL ENERGY DIMINISHES SOMEWHAT AS IT MOVES OVER
GEORGIA INTO THURSDAY AND APPROACHES SAGGING FRONTAL BOUNDARY OUT
OF THE TENNESSEE VALLEY. THE COMBINATION OF THESE FEATURES WILL
KEEP PRECIP CHANCES IN THE GOOD CHANCE CATEGORY EACH AFTERNOON AND
EVENING...AND AT LEAST SLIGHT CHANCE OVERNIGHT. POSITIONING OF
THESE FEATURES WILL KEEP SLIGHTLY HIGHER POPS...CHANCE
CATEGORY...ACROSS NORTH GEORGIA OVERNIGHT EACH NIGHT THROUGH
FRIDAY...AND THEN OVER CENTRAL GEORGIA SATURDAY NIGHT AND BEYOND.
BY EARLY NEXT WEEK...MODELS DIFFER ON DEVELOPMENT OF LOW PRESSURE
SYSTEM IN THE OHIO VALLEY...WITH ECMWF DEEPENING CLOSED UPPER
LEVEL LOW BY MONDAY...LIFTING IT TO THE NORTHWEST THROUGH TUESDAY
AS FRONTAL BOUNDARY PUSHES THROUGH THE AREA. GFS INDICATING MORE
OF THE FRONTAL BOUNDARY SOLUTION...BUT LITTLE ELSE OF THE ECMWF
PROGNOSIS. AS OF NOW...HAVE GONE WITH CHANCE POPS THROUGH TUESDAY
MORNING.

CONVECTION THROUGH THE EXTENDED WILL BE LARGELY COUPLED WITH
DIURNAL HEATING...WITH BEST CHANCES FOR THUNDER IN THE AFTERNOON
AND LASTING INTO THE EARLY EVENING HOURS. MOIST ATMOSPHERE
EXPECTED THROUGH WEEK...AS EVIDENCED BY FORECAST SOUNDINGS...AND
HEAVY RAIN WILL BE A CONSISTENT THREAT THROUGH THE WEEK WITH
CONVECTION. HIGHS IN THE 90S EXPECTED THROUGH THE LONG TERM...WITH
LOWS GENERALLY IN THE LOW 70S. WILL POTENTIAL AFOREMENTIONED LOW
PRESSURE SYSTEM ENTERING THE REGION TOWARDS THE END OF THE
PERIOD... COULD SEE HIGH TEMPERATURES DROP BACK INTO THE UPPER
80S. 31

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD EXCEPT IN AND
AROUND TSRA DEVELOPMENT. SHOWERS AND THUNDERSTORMS ARE POPPING UP
ACROSS THE AREA AND SHOULD CONTINUE THROUGH 02-04Z. EXPECTING MORE
SHRA/TSRA TUESDAY AFTERNOON. CLOUDS ARE SCT TO BKN IN THE
4000-5000FT RANGE AND SHOULD STAY THAT WAY. MAY SEE SOME BRIEF
PERIODS OF 2500-3000FT CEILINGS NEAR THUNDERSTORMS TODAY AND TUESDAY
AFTERNOON. WINDS EXPECTED TO STAY OUT OF THE W TO NW IN THE 5-10KT
RANGE.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON TIMING OF CONVECTION AT TAF SITES.
CONFIDENCE HIGH ON ALL OTHER ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  96  71  94 /  30  40  20  40
ATLANTA         72  93  72  92 /  30  40  20  40
BLAIRSVILLE     67  86  67  87 /  20  40  20  40
CARTERSVILLE    68  95  68  92 /  20  40  20  40
COLUMBUS        75  95  74  92 /  30  50  30  40
GAINESVILLE     72  93  72  91 /  20  40  20  40
MACON           73  95  72  93 /  30  50  30  40
ROME            69  95  69  93 /  20  40  20  40
PEACHTREE CITY  68  93  70  92 /  30  40  20  40
VIDALIA         72  95  74  95 /  30  50  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....39
AVIATION...01
Hazardous weather outlook, Jul 16, 4:54 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 AM EDT MON JUL 16 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
454 AM EDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
WARM...MOIST...AND UNSTABLE CONDITIONS CONTINUE TO PERSIST ACROSS
THE REGION...PROMOTING AFTERNOON AND EVENING THUNDERSTORM
DEVELOPMENT OVER NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME FOR
THUNDERSTORM DEVELOPMENT IS BETWEEN NOON AND 10 PM.

.DISCUSSION...
A WARM AND MOIST AIR MASS PERSISTS ACROSS THE REGION...AND WITH
THE COMBINATION OF IT AND THE DAYTIME HEATING...THE ENVIRONMENT
WILL BECOME INCREASINGLY UNSTABLE THROUGH THE AFTERNOON. CAPE
VALUES WILL PEAK IN THE 1500 TO 2500 J/KG RANGE...AND WILL SUPPORT
SOME STRONG STORMS. ISOLATED SEVERE STORMS ARE POSSIBLE.
PRECIPITABLE WATER NEAR 1.8 INCHES AND K-INDEX VALUES IN THE MID
30S INDICATE THAT HEAVY RAIN REMAINS A THREAT IN THIS ENVIRONMENT.
LOCALIZED PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS
AND STREAMS ARE POSSIBLE WHERE HEAVY DOWNPOURS RESULT FROM SLOW
MOVING STORMS. DAMAGING WIND IS ALSO A THREAT IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY
OF ISOLATED SEVERE STORMS AS THIS UNSTABLE ENVIRONMENT PERSISTS
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 16, 4:29 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT MON JUL 16 2012

GAZ022-162100-
429 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FORSYTH COUNTY
UNTIL 500 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OSCARVILLE...MOVING SOUTHWEST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN HALF AN INCH TO AN INCH CAN BE EXPECTED
ACROSS FORSYTH COUNTY IN THE NEXT HOUR...INCLUDING AREAS AROUND
OSCARVILLE...CHESTATEE...COAL MOUNTAIN...CUMMING AND BROOKWOOD.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3430 8393 3424 8395 3423 8397 3422 8396
      3419 8399 3419 8405 3415 8409 3407 8412
      3405 8410 3406 8415 3410 8422 3410 8425
      3434 8408 3433 8404
TIME...MOT...LOC 2029Z 025DEG 9KT 3423 8402
Special weather statement, Jul 16, 4:38 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT MON JUL 16 2012

GAZ023-034-162100-
438 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND 45 MPH WINDS IN
GWINNETT AND HALL COUNTIES UNTIL 500 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AQUALAND PARK...MOVING SOUTHWEST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
GWINNETT AND HALL COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CANDLER...CHESTNUT MOUNTAIN...ROAD
ATLANTA-LANIER SPEEDWAY...AQUALAND PARK...OAKWOOD...FLOWERY BRANCH...
LAKE LANIER ISLANDS...REST HAVEN...BUFORD DAM-LAKE LANIER PARKS...HOG
MOUNTAIN...SUWANEE...SUGAR HILL...DACULA AND BUFORD. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3423 8370 3413 8382 3400 8386 3396 8389
      3403 8413 3405 8410 3407 8412 3415 8409
      3419 8405 3419 8399 3422 8396 3423 8397
      3424 8395 3430 8393
TIME...MOT...LOC 2037Z 023DEG 12KT 3421 8399
Special weather statement, Jul 16, 4:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT MON JUL 16 2012

GAZ072-073-084-162115-
442 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JONES...WILKINSON
AND BALDWIN COUNTIES UNTIL 515 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HADDOCK...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JONES...WILKINSON AND BALDWIN COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE COOPERS...BROWNS
CROSSING...HADDOCK...GORDON...MOUNTAIN SPRINGS...POSTELL...GREENBERRY
CROSSROADS...JAMES AND GRISWOLDVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3283 8332 3284 8338 3289 8340 3286 8347
      3289 8357 3312 8347 3307 8326
TIME...MOT...LOC 2043Z 016DEG 5KT 3301 8340
Special weather statement, Jul 16, 4:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT MON JUL 16 2012

GAZ033-044-055-162115-
447 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED
HAIL...AND 45 MPH WINDS IN CLAYTON AND FULTON COUNTIES UNTIL 515 PM
EDT...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURNER FIELD...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CLAYTON AND FULTON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BANKHEAD...VIRGINIA HIGHLAND...WEST END...
SWEET AUBURN...ATLANTIC STATION...PIEDMONT PARK...GRANT PARK-ZOO
ATLANTA...TURNER FIELD...MIDTOWN...ATLANTA...CASCADE HEIGHTS...
LAKEWOOD PARK...CONLEY...FORT GILLEM AND HAPEVILLE. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3384 8443 3381 8435 3365 8435 3364 8430
      3349 8439 3352 8443 3355 8444 3354 8449
      3361 8462
TIME...MOT...LOC 2046Z 030DEG 10KT 3372 8439
Special weather statement, Jul 16, 4:53 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT MON JUL 16 2012

GAZ022-023-034-162130-
453 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FORSYTH...GWINNETT
AND HALL COUNTIES UNTIL 530 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKE LANIER ISLANDS...MOVING SOUTH AT 10
MPH.

RAINFALL AMOUNTS BETWEEN HALF AN INCH TO AN INCH CAN BE EXPECTED IN
THE NEXT HALF HOUR ACROSS FORSYTH...GWINNETT AND HALL
COUNTIES...INCLUDING AREAS AROUND CHESTNUT MOUNTAIN...AQUALAND
PARK...LAKE LANIER ISLANDS...OAKWOOD...FLOWERY
BRANCH...OSCARVILLE...CUMMING...COAL MOUNTAIN...BUFORD DAM-LAKE
LANIER PARKS...REST HAVEN...BUFORD...SUGAR HILL...BROOKWOOD...HOG
MOUNTAIN AND SUWANEE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.

&&

LAT...LON 3425 8379 3392 8390 3399 8418 3401 8421
      3401 8418 3403 8417 3405 8410 3406 8415
      3407 8418 3408 8419 3410 8424 3429 8412
TIME...MOT...LOC 2053Z 006DEG 9KT 3416 8402
Special weather statement, Jul 16, 4:55 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT MON JUL 16 2012

GAZ047>049-162130-
455 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WALTON...NEWTON AND MORGAN COUNTIES UNTIL 530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUTLEDGE...MOVING WEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WALTON...NEWTON AND MORGAN COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RUTLEDGE...HARD LABOR
CREEK STATE PARK...EBENEZER...REESE...BRICK STORE...STARRSVILLE...
MANSFIELD...HERNDONVILLE...SOCIAL CIRCLE AND JERSEY. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3349 8381 3373 8386 3375 8354 3357 8350
TIME...MOT...LOC 2055Z 080DEG 4KT 3364 8363

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:48 PM EDTSpecial Weather StatementFFCPolk27 min
Jul 16, 12:58 PM EDTSpecial Weather StatementFFCHaralson32 min
Jul 16, 1:43 PM EDTSpecial Weather StatementFFCCarroll32 min
Jul 16, 1:51 PM EDTSpecial Weather StatementFFCFayette24 min
Jul 16, 2:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Jul 16, 2:22 PM EDTSpecial Weather StatementFFCHall23 min
Jul 16, 2:26 PM EDTSpecial Weather StatementFFCChattooga34 min
Jul 16, 2:30 PM EDTSpecial Weather StatementFFCClayton, Fayette15 min
Jul 16, 2:41 PM EDTSpecial Weather StatementFFCCoweta34 min
Jul 16, 2:43 PM EDTSpecial Weather StatementFFCHall, Lumpkin32 min
Jul 16, 2:44 PM EDTSpecial Weather StatementFFCTaliaferro31 min
Jul 16, 2:46 PM EDTSpecial Weather StatementFFCJefferson29 min
Jul 16, 2:55 PM EDTSpecial Weather StatementFFCBanks, White20 min
Jul 16, 3:05 PM EDTSpecial Weather StatementFFCCoweta25 min
Jul 16, 3:08 PM EDTSpecial Weather StatementFFCBanks, Hall, White37 min
Jul 16, 3:16 PM EDTSpecial Weather StatementFFCBibb29 min
Jul 16, 3:22 PM EDTSpecial Weather StatementFFCJefferson23 min
Jul 16, 3:28 PM EDTSpecial Weather StatementFFCFloyd32 min
Jul 16, 3:40 PM EDTSpecial Weather StatementFFCHall35 min
Jul 16, 3:54 PM EDTSpecial Weather StatementFFCJones36 min
Jul 16, 3:56 PM EDTSpecial Weather StatementFFCNewton34 min
Jul 16, 4:00 PM EDTSpecial Weather StatementFFCLumpkin15 min
Jul 16, 4:08 PM EDTSpecial Weather StatementFFCHall37 min
Jul 16, 4:10 PM EDTSpecial Weather StatementFFCBarrow35 min
Jul 16, 4:13 PM EDTSpecial Weather StatementFFCCherokee32 min
Jul 16, 4:20 PM EDTSpecial Weather StatementFFCWashington25 min
Jul 16, 4:25 PM EDTSpecial Weather StatementFFCMorgan35 min
Jul 16, 4:27 PM EDTSpecial Weather StatementFFCDade33 min
Jul 16, 4:29 PM EDTSpecial Weather StatementFFCForsyth31 min
Jul 16, 4:38 PM EDTSpecial Weather StatementFFCGwinnett22 min
Jul 16, 4:42 PM EDTSpecial Weather StatementFFCJones33 min
Jul 16, 4:47 PM EDTSpecial Weather StatementFFCClayton, Fulton28 min
Jul 16, 4:53 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett37 min
Jul 16, 4:55 PM EDTSpecial Weather StatementFFCMorgan35 min
Jul 16, 5:12 PM EDTSevere Thunderstorm WarningFFCMorgan, Newton, Walton48 min
Jul 16, 5:14 PM EDTSpecial Weather StatementFFCGreene31 min
Jul 16, 5:19 PM EDTSpecial Weather StatementFFCMonroe26 min
Jul 16, 5:23 PM EDTSpecial Weather StatementFFCGordon37 min
Jul 16, 5:29 PM EDTSpecial Weather StatementFFCPutnam31 min
Jul 16, 5:32 PM EDTSpecial Weather StatementFFCFulton28 min
Jul 16, 5:35 PM EDTSpecial Weather StatementFFCWalker25 min
Jul 16, 5:39 PM EDTSpecial Weather StatementFFCGreene36 min
Jul 16, 5:51 PM EDTSpecial Weather StatementFFCButts24 min
Jul 16, 5:53 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Putnam37 min
Jul 16, 6:05 PM EDTSpecial Weather StatementFFCFulton25 min
Jul 16, 6:07 PM EDTSpecial Weather StatementFFCTalbot23 min
Jul 16, 6:16 PM EDTSpecial Weather StatementFFCMonroe29 min
Jul 16, 6:25 PM EDTSpecial Weather StatementFFCUpson35 min
Jul 16, 6:33 PM EDTSpecial Weather StatementFFCTalbot27 min
Jul 16, 6:34 PM EDTSpecial Weather StatementFFCJasper26 min
Jul 16, 6:44 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield31 min
Jul 16, 6:47 PM EDTSpecial Weather StatementFFCGlascock28 min
Jul 16, 7:02 PM EDTSpecial Weather StatementFFCMarion, Schley28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.